MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user's hearing performance with the device is affected.Reportedly, there has been extra-auditory stimulation and imaging revealed an electrode extrusion.Re-positioning of the electrode is considered.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient experienced extra-auditory stimulation due to a partial post-operative migration of the electrode array out of cochlea.Reportedly five channels were found extra-cochlear.A re-insertion surgery was performed successfully.The device remains implanted and in use.This is a final report.
 
Event or Problem Description
The user's hearing performance with the device is affected.Reportedly, there has been extra-auditory stimulation (noticed on (b)(6) 2023) and imaging revealed an electrode array migration.During a revision surgery on (b)(6)2023 the electrode was reinserted into the cochlea.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16902354
Report Number9710014-2023-00392
Device Sequence Number6819080
Product Code MCM
UDI-Device Identifier09008737093990
UDI-Public(01)09008737093990
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/28/2018
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date07/27/2023
Date Device Manufactured07/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale